Could I be pregnant?

iVillage Member
Registered: 03-28-2012
Could I be pregnant?
1
Wed, 03-28-2012 - 9:16am

So, me and my boyfriend have unprotected sex all the time, but he pulls out. I've been on birth control for awhile now, and about 3 months ago I switched from leostrin to junel fe. Everything was good with this birth control until about a 3 weeks ago, I had my period a week early, and it was much longer than usually. It was like brownish too, which I've seen that color with my recent birth control. But up until then, my periods were on time and they would last the usually 2-3 days. But this one was really long. And now, I'm having this clear liquid come from my vagina. It's not thick, but really thin and a lot of it! I feel like its my period but it's this clear, watery liquid. I've been having cramps on both sides of my lower abdominal areas also. I've felt like throwing up a few times, but I've disregarded that as a symptom of my birth control. Also, my boyfriend and I haven't had sex since my most recent period that came early. Please give advice.

Community Leader
Registered: 07-07-2008
Wed, 03-28-2012 - 12:05pm
Do you take your pills at the same time every day and not miss any? Missing even one pill can cause your period to come depending on how your body reacts to the shift in hormones. The clear liquid is most likely your cervical mucous. It's normal and women usually notice an increase in it and a change in it's consistency around the time they are ovulating (which is usually about 2 weeks before their period is do). Birth control pills usually prevent ovulation from happening, but not always.

Cramps and nausea can be due to numerous things. If your next period doesn't come, I'd take a home pregnancy test just to be safe. It's rare to get pregnant from pre-ejaculation, but it does happen sometimes. Even with your boyfriend pulling out, he has some pre-ejaculation during the intercourse that can contain sperm as well.

If you continue to have periods that are off from when they are supposed to show up, you should make an appointment with your doctor to discuss what's going on. You may need a different birth control pill.